Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 69, NWS Mobile, AL

October 16, 2010

NWS Mobile, AL issued this red flag warning at Oct 16, 2010, 5:56 AM EDT. It took effect at Oct 17, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2010, 5:56 AM EDT (09:56 UTC)
In effect from
Oct 17, 2010, 1:00 PM EDT
Expired
Oct 17, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS84 KMOB 160956
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
456 AM CDT SAT OCT 16 2010

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM TODAY AND 
SUNDAY FOR THE WESTERN FLORIDA PANHANDLE FOR A LONG DURATION OF VERY
LOW HUMIDITY...

.DISCUSSION...A DRY AND COOL AIR MASS WILL CONTINUE THROUGH THE
WEEKEND. LOWEST HUMIDITY VALUES ARE EXPECTED TO BE AROUND 20 PERCENT
THIS AFTERNOON AND 20 TO 25 PERCENT SUNDAY AFTERNOON. VALUES WILL BE
SLIGHTLY HIGHER ALONG THE IMMEDIATE COAST.

FLZ001>006-162100-
/O.UPG.KMOB.FW.A.0063.101017T1700Z-101017T2300Z/
/O.NEW.KMOB.FW.W.0069.101017T1700Z-101017T2300Z/
/O.CON.KMOB.FW.W.0068.101016T1700Z-101016T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
456 AM CDT SAT OCT 16 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SUNDAY. A RED 
FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING.

A DRY AND COOL AIR MASS WILL CONTINUE THROUGH THE WEEKEND. LOWEST
HUMIDITY VALUES ARE EXPECTED TO BE AROUND 20 PERCENT THIS AFTERNOON
AND 20 TO 25 PERCENT SUNDAY AFTERNOON. VALUES WILL BE SLIGHTLY HIGHER
ALONG THE IMMEDIATE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION
OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH
POTENTIAL. 

FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...
REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY
AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS URGED
TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR
BURNING.

&&

$$
3 follow-up statements
783 
WWUS84 KMOB 161836
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CDT SAT OCT 16 2010

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM TODAY AND
SUNDAY FOR THE WESTERN FLORIDA PANHANDLE FOR A LONG DURATION OF
VERY LOW HUMIDITY...

.DISCUSSION...A DRY AND COOL AIR MASS WILL CONTINUE THROUGH THE
WEEKEND. LOWEST HUMIDITY VALUES ARE EXPECTED TO BE AROUND
20 PERCENT THIS AFTERNOON AND 20 TO 25 PERCENT SUNDAY AFTERNOON.
VALUES WILL BE SLIGHTLY HIGHER ALONG THE IMMEDIATE COAST.

FLZ001>006-171130-
/O.CON.KMOB.FW.W.0068.000000T0000Z-101016T2300Z/
/O.CON.KMOB.FW.W.0069.101017T1700Z-101017T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
136 PM CDT SAT OCT 16 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT
SUNDAY. 

A DRY AND COOL AIR MASS WILL CONTINUE THROUGH THE WEEKEND. LOWEST
HUMIDITY VALUES ARE EXPECTED TO BE AROUND 20 PERCENT THIS
AFTERNOON AND 20 TO 25 PERCENT SUNDAY AFTERNOON. VALUES WILL BE
SLIGHTLY HIGHER ALONG THE IMMEDIATE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION
OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH
POTENTIAL.

FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...
REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY
AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS URGED
TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR
BURNING.

&&

$$
213 
WWUS84 KMOB 170957
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
457 AM CDT SUN OCT 17 2010

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM TODAY FOR THE
WESTERN FLORIDA PANHANDLE FOR A LONG DURATION OF VERY LOW HUMIDITY...

..A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON TO 6 PM MONDAY FOR
THE WESTERN FLORIDA PANHANDLE FOR A POTENTIALLY LONG DURATION OF LOW
HUMIDITY...

.DISCUSSION...A VERY DRY AIRMASS WILL PERSIST ACROSS THE REGION TODAY.
LOWEST HUMIDITY VALUES ARE EXPECTED TO BE IN THE 20 TO 25 PERCENT
RANGE THIS AFTERNOON. SURFACE HIGH PRESSURE BEGINS TO MOVE EAST OF
THE AREA ON MONDAY...RESULTING IN A GRADUAL INCREASE IN MOISTURE.
HOWEVER...AFTERNOON HUMIDITY VALUES ON MONDAY WILL APPROACH 30
PERCENT...POTENTIALLY RESULTING IN A SUFFICIENTLY LONG DURATION OF
CRITICAL HUMIDITY.

FLZ001>006-172100-
/O.NEW.KMOB.FW.A.0064.101018T1700Z-101018T2300Z/
/O.CON.KMOB.FW.W.0069.101017T1700Z-101017T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
457 AM CDT SUN OCT 17 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. 

A VERY DRY AIRMASS WILL PERSIST ACROSS THE REGION TODAY.
LOWEST HUMIDITY VALUES ARE EXPECTED TO BE IN THE 20 TO 25 PERCENT
RANGE THIS AFTERNOON. SURFACE HIGH PRESSURE BEGINS TO MOVE EAST OF
THE AREA ON MONDAY...RESULTING IN A GRADUAL INCREASE IN MOISTURE.
HOWEVER...AFTERNOON HUMIDITY VALUES ON MONDAY WILL APPROACH 30
PERCENT...POTENTIALLY RESULTING IN A SUFFICIENTLY LONG DURATION OF
CRITICAL HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION
OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...
REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY
AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS URGED
TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR
BURNING.

&&

$$
567 
WWUS84 KMOB 171852
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT SUN OCT 17 2010

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM TODAY FOR
THE WESTERN FLORIDA PANHANDLE FOR A LONG DURATION OF VERY LOW
HUMIDITY...

..A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON TO 6 PM MONDAY
FOR THE WESTERN FLORIDA PANHANDLE FOR A POTENTIALLY LONG DURATION
OF LOW HUMIDITY...

.DISCUSSION...A VERY DRY AIRMASS WILL PERSIST ACROSS THE REGION
TODAY. LOWEST HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE 20 TO
25 PERCENT RANGE THIS AFTERNOON. SURFACE HIGH PRESSURE BEGINS TO
MOVE EAST OF THE AREA ON MONDAY...RESULTING IN A GRADUAL INCREASE
IN MOISTURE. HOWEVER...AFTERNOON HUMIDITY VALUES ON MONDAY WILL
APPROACH 30 PERCENT...POTENTIALLY RESULTING IN A SUFFICIENTLY
LONG DURATION OF CRITICAL HUMIDITY.

FLZ001>006-181130-
/O.CON.KMOB.FW.W.0069.000000T0000Z-101017T2300Z/
/O.CON.KMOB.FW.A.0064.101018T1700Z-101018T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
152 PM CDT SUN OCT 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. 

A VERY DRY AIRMASS WILL PERSIST ACROSS THE REGION TODAY. LOWEST
HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE 20 TO 25 PERCENT 
RANGE THIS AFTERNOON. SURFACE HIGH PRESSURE BEGINS TO MOVE EAST OF
THE AREA ON MONDAY...RESULTING IN A GRADUAL INCREASE IN MOISTURE.
HOWEVER...AFTERNOON HUMIDITY VALUES ON MONDAY WILL APPROACH 30
PERCENT...POTENTIALLY RESULTING IN A SUFFICIENTLY LONG DURATION OF
CRITICAL HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION
OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...
REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY
AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS URGED
TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR
BURNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 5:46 AM EDT, 10 minutes earlier.

Area forecast discussion, Oct 16, 5:46 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CDT SAT OCT 16 2010

.SHORT TERM (TODAY AND TONIGHT)...WEAKENING ANTICYCLONE OVER THE MID
SOUTH/TENNESSEE VALLEY WILL CONTINUE TO DOMINATE LOCAL WEATHER
BRINGING A LIGHT NORTH WIND. WENT WITH MAV GUIDANCE FOR OVERNIGHT
TEMPERATURE WHICH WAS ABOUT A DEGREE OR SO COOLER THAN THE 15/00Z
RUN. THIS HAS BEEN MORE OR LESS A DAILY TREND TOWARD COOLER
FORECASTS FOR A GIVEN DAY...MODEL RUN TO MODEL RUN FOR 0000Z. THAN
WITH WHAT LITTLE CHANGE IN GUIDANCE BRINGS ALONG. IT WILL REMAIN DRY
THIS AFTERNOON AND TONIGHT. SEABREEZE WILL FORM ALONG THE COAST AND
BRING AN UPSURGE IN DEWPOINTS AND AS TEMPERATURES FALL LATE THIS
AFTERNOON CLOSE TO SUNSET IT WILL BRING A REBOUND IN HUMIDITY. CLEAR
SKY THROUGH THE PERIOD. 77/BD

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...THE SFC HIGH OVER THE SOUTHEAST
STATES WILL WEAKEN AND BEGIN TO QUICKLY MOVE INTO THE WESTERN
ATLANTIC BY EARLY NEXT WEEK AS THE UPPER LEVEL FLOW ACROSS THE
SOUTHERN STATES BECOMES SEMI-ZONAL. THIS WILL RESULT IN A GRADUAL
MODERATION IN TEMPERATURES THROUGH MIDWEEK...ESPECIALLY AT NIGHT.
MONDAY MORNING LOOKS TO BE THE COLDEST MORNING OF THE WEEK...
PARTICULARLY OVER THE NORTHEAST ZONES WHERE THE SFC RIDGING WILL
ALLOW FOR ANOTHER NIGHT OF CALM WINDS.

MODEL GUIDANCE CONTINUES TO SHOW ANOTHER AMPLIFICATION OF THE EASTERN
STATES TROUGH FOR THE SECOND HALF OF THE WEEK...AS ANOTHER STRONG
SHORTWAVE OVER CENTRAL CANADA DIVES SOUTHEAST INTO THE TENNESSEE
VALLEY ON WEDNESDAY. ITS ATTENDANT COLD FRONT WILL MOVE ACROSS THE
AREA DURING THE DAY WEDNESDAY...BUT THERE APPEARS TO BE LITTLE IF ANY
MOISTURE RETURN AS 850-700MB WINDS ARE FORECAST TO BE WEST AND
NORTHWEST PRECEDING THE FROPA. THEREFORE...WILL CONTINUE WITH A DRY
FORECAST FOR NOW. TEMPERATURES SETTLE BACK CLOSE TO SEASONABLE LEVELS
FOR THE END OF THE WEEK AS SFC HIGH PRESSURE SETTLES OVER THE AREA IN
THE WAKE OF THE FRONT. 34/JFB

&&

.AVIATION (16/12Z ISSUANCE)...VFR CONDITIONS THROUGH SATURDAY EVENING.
77/BD

&&

.MARINE...SURFACE ANTICYCLONE WILL CONTINUE TO DOMINATE THE WEATHER
OVER THE NORTH CENTRAL GULF AND SOUTHEAST STATES THROUGH EARLY NEXT
WEEK. IT WILL EVENTUALLY WEAKEN THROUGH MIDWEEK ALLOWING A SEABREEZE
TO FORM ALONG THE COAST. A LIGHT OFFSHORE WIND WILL OCCUR OVERNIGHT
EACH NIGHT BECOMING ONSHORE EACH AFTERNOON NEAR SHORE. FURTHER
OFFSHORE...GENERALLY WEST WINDS WILL PREVAIL.

&&

.FIRE WEATHER...A VERY DRY AIRMASS WILL PERSIST ACROSS THE REGION
THROUGH THE WEEKEND. RELATIVE HUMIDITY VALUES DROP TO AROUND 20
PERCENT THIS AFTERNOON AND IN THE LOW TO MID 20 PERCENT RANGE ON
SUNDAY AFTERNOON. THIS NECESSITATES A RED FLAG WARNING FOR THE FL
PANHANDLE ZONES TODAY AND ON SUNDAY. 20 FT WINDS WILL STAY BELOW 10
KNOTS...SO WARNING CRITERIA WILL NOT BE MET OVER MS/AL. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      81  50  81  54 /  00  05  00  00
PENSACOLA   81  54  80  56 /  00  05  00  00
DESTIN      77  56  79  59 /  00  05  00  00
EVERGREEN   79  39  82  43 /  00  05  00  00
WAYNESBORO  79  39  83  48 /  00  05  00  00
CAMDEN      78  37  82  43 /  00  05  00  00
CRESTVIEW   80  39  83  44 /  00  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 15, 8:30 PM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
730 PM CDT FRI OCT 15 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-170000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
730 PM CDT FRI OCT 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...REST OF TONIGHT AND SATURDAY

DANGEROUS WILDFIRE CONDITIONS WILL CONTINUE ON SATURDAY. OUTDOOR
BURNING IS STRONGLY DISCOURAGED AS A STATEWIDE BURN BAN HAS BEEN
ISSUED BY THE MISSISSIPPI FORESTRY COMMISSION AND A STATEWIDE FIRE
ALERT REMAINS IN EFFECT FROM THE ALABAMA FORESTRY COMMISSION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

DANGEROUS WILDFIRE CONDITIONS WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. OUTDOOR BURNING IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.